Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

History of MVP. Taking Calaptin. Sudden SVT episode. Reason for palpitations?

I was diagonised for MVP in 1995 and was advised To take calaptin 30mg 3times a day Which was reduced to 1 time.since the last 6 years I Stopped the medication (as i am Now regularly doing Pranayama)And Only took the medication If I had palpitations( as the frequency of which had greatly reduced).Last WEek i had an episode of SVT suddenly when i had gone to the hosp for regular health check up And now i have been adv to take Metpure(Metoprolol succinate)Please tell me as to why these palpitations occur.
Asked On : Fri, 19 Apr 2013
Answers:  1 Views:  146
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
The 2 main mechanisms for SVT's are eitheir automaticity from an ectopic focus (a rebel group of cells that decide when they want to fire) or a re-entrant circuit ( a short circuit around the electrical relay station of the heart, so that in a circular motion, the spark sends impulses down to the heart to contract). Unclear which type you have but going with the odds and the medications you have been on, it is likely an AVNRT or AVRT (AV nodal re-entrant tachycardia). The main treatment is either to make that relay station more "sluggish" (with either verapamil, metoprolol or other medications) so that if the short circuit bursts, then the relay station does not conduct the impulses further dowm. Options for treatment include medications on a regular basis (you don't know when the arrhytmia will return) or having an electrophysiology study; if it is one of these short cicuits I am describing, it can be burned with good success rates.

Hope this helps,

Dr Brenes-Salazar
Mayo Clinic Rochester
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor